Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 1, 2022, 2:34 AM CDT for Knox County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 2:34 AM CDT (07:34 UTC)
- Expired
- Aug 1, 2022, 3:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
527
WUUS53 KILX 010734
SVRILX
ILC095-010800-
/O.NEW.KILX.SV.W.0089.220801T0734Z-220801T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
234 AM CDT Mon Aug 1 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Knox County in west central Illinois...
* Until 300 AM CDT.
* At 233 AM CDT, a severe thunderstorm was located near New Windsor,
or 14 miles north of Galesburg, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Galesburg, Knoxville, Wataga, Oneida, Altona, Victoria, Maquon,
Rio, Gilson, East Galesburg, Henderson, Snake Den Hollow and
Dahinda.
This includes Interstate 74 between mile markers 34 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 9019 4106 8999 4079 9017 4101 9045
4115 9044
TIME...MOT...LOC 0733Z 311DEG 36KT 4115 9045
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten1 follow-up statement
180
WWUS53 KILX 010803
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
303 AM CDT Mon Aug 1 2022
ILC095-010811-
/O.EXP.KILX.SV.W.0089.000000T0000Z-220801T0800Z/
Knox-
303 AM CDT Mon Aug 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
Remember, another Severe Thunderstorm Warning still remains in
effect for northeastern Knox county until 330 AM CDT.
LAT...LON 4115 9019 4106 8999 4079 9017 4101 9045
4115 9044
TIME...MOT...LOC 0801Z 311DEG 36KT 4098 9019
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 11:46 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 31, 11:46 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1146 PM CDT Sun Jul 31 2022 .SYNOPSIS... Issued at 610 PM CDT Sun Jul 31 2022 A warm front will bring warmer and more humid air back into the region tonight through much of the upcoming week. A weather system will bring a chance of showers and thunderstorms late tonight and Monday with a risk of strong to severe storms south of I-72 Monday afternoon and evening. Heat index values will likely reach dangerously hot levels this week, peaking around 105 Wednesday afternoon. && .UPDATE... Issued at 911 PM CDT Sun Jul 31 2022 An approaching cold front, currently producing convection near the I-35 corridor in northern IA/southern MN is the main feature of interest overnight. Ahead of the front, warm and moist air will continue to overspread central IL late this evening. Dewpoints should be into the lower 70s by early morning. A low level jet and warm advection aloft could initiate scattered showers ahead of the main convective line, as hinted at by several recent CAM solutions. In fact, the latest 00Z HRRR run essentially disorganizes the line by the time it reaches the IL River Valley in favor of scattered showers/thunderstorms reaching all the way past I-70 by 12Z. For now, this seems a plausible solution and supported by a couple of runs now. Have updated forecast for an earlier, and broader coverage to showers in the early morning as a result. Otherwise, lows near 70 seem on track for tonight. && .SHORT TERM...(This evening through Monday) ISSUED AT 300 PM CDT Sun Jul 31 2022 Mid afternoon surface analysis shows a warm front lifting ne into central IL with muggier dewpoints in the mid 60s to around 70 degrees. Scattered showers and isolated thunderstorms are south of I-64 with our CWA generally dry so far today with variable cloud cover. Temps were in the upper 70s/lower 80s with Peoria at 85F. Latest CAMs show isolated convection possible south of a Effingham to Robinson line into early evening until sunset so continued slight pops in southeast IL. Focus then shifts to our nw with cold front pushing se toward the IL river valley by 12Z/7 am Monday and bringing chance of convection into areas from Peoria nw late tonight. Models still differ with evolution of this band of convection which would occur with the cold front as it pushes se over portions of central IL during Mon morning. Think this may be a weakening state with this band of convection and models generally keeping it over ne CWA Mon morning and some even dry over CWA Mon morning. Convection should redevelop during mid/late Monday afternoon as it moves se with cold front into southeast IL and pushes se of Lawrence county by 00Z/7 pm Mon. SPC day2 has marginal risk for damaging winds from Rushville to Bloomington south Mon afternoon, and feel this severe threat may be focused further south of I-72 where moderate to strong instability CAPEs peak at or above 3000 j/kg and moderate wind shear of 30-35 kts. Downdraft CAPE values are about 1200 j/kg while high freezing levels may limit large hail production. PW values of 1.5-2 inches Mon afternoon south of I-72 so moderate to heavy rainfall possible with thunderstorms that occur. Lows tonight in the lower 70s, with some upper 60s in east central IL. Highs Monday in the upper 80s to lower 90s. Dewpoints pooling in the mid to upper 70s Mon afternoon in southeast IL to give heat indices peaking from 100 to 105 degrees from I-70 south before cold front and possible convection passes through by late afternoon. .LONG TERM...(Monday night through Sunday) ISSUED AT 330 PM CDT Sun Jul 31 2022 Convection chances diminish in southeast IL after sunset and carried slight chance of showers/thunderstorms south of I-74 Monday night. Weak high pressure ridge shifts east of IL on Tue morning with return south flow developing during the day Tue and returning hot and humid weather and isolated convection possible. Highs Tue in the upper 80s and lower 90s, with dewpoints rising into the low to mid 70s by Tue afternoon. Heat indices Tue afternoon to rise to near or just above 100F sw CWA and southeast IL, while SW IL could see Heat indices approaching 105F. A stronger wx system to move se toward nw IL Wed afternoon and will see breezy SSW winds bring a hot and humid day to the area with highs in the low to mid 90s and heat indices of 105F or higher over much of CWA. A heat advisory will likely be needed then. Have 30-40% chance of thunderstorms by late Wed afternoon from IL river nw with 20% chance as far southeast as I-72 by 00Z/7 pm Wed. The frontal boundary to push se into central IL during Wed night likely bringing showers and thunderstorms. Could be chance of strong to severe storms Wed night with high instability ahead of cold front Wed afternoon/evening. PW values rising to 2-2.5 inches to also give risk of heavy rains Wed night. Medium range models keep high chances of showers and thunderstorms on Thu especially east of the IL river, while chance of showers and thunderstorms linger in southeast IL Friday as front moves se over the Ohio river valley/KY. Cooler highs Thu in the mid 80s and lower 80s Friday. Subtropical ridge builds into IL this weekend (500 mb heights rise to near 594 dm or higher) and likely builds the summertime heat and humidity back into the area. Highs in the mid to upper 80s Saturday and upper 80s to near 90F next Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1145 PM CDT Sun Jul 31 2022 A chance of showers and thunderstorms looks to develop from 08Z- 11Z until 13Z-15Z across the central IL terminals. Otherwise, VFR conditions conditions are expected for most of the period, although some isolated MVFR cigs are possible through the night, as are some isolated MVFR cigs/vsbys with any thunderstorms Monday morning. Additional thunderstorms could develop late afternoon and evening, although chances appear too low for mention in TAFs at this point. Winds S 6-10 kts overnight, becoming W-NW 10-15 kts with gusts around 20 kts behind a cold front, after 15Z-19Z. Winds will continue to turn more northerly and diminish Monday evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...37 SHORT TERM...07 LONG TERM...07 AVIATION...37
Hazardous weather outlook, Jul 31, 3:19 PM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Sun Jul 31 2022 ILZ040>042-047>057-061>063-012030- Schuyler-Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- 319 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Monday afternoon and evening. Some of these storms could be strong to severe, with damaging winds being the main threat. Hail and lightning will also be a threat. Dangerous heat will build into central Illinois by the middle of this week with daily afternoon highs in the 90s and heat index values ranging from 100 to 110. Additional thunderstorm chances are forecast for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ066>068-071>073-012030- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 319 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Monday afternoon and evening. Some of these storms could be strong to severe, with damaging winds being the main threat. Hail and lightning will also be a threat. Dangerous heat will build into the region by the middle of this week with daily afternoon highs in the 90s and heat index values ranging from 100 to 110. Additional thunderstorm chances are forecast for late Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ027>031-036>038-043>046-012030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-De Witt- Piatt-Champaign-Vermilion- 319 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible late tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday afternoon and night. Some of these storms in the afternoon could be strong, with gusty winds and lightning. Dangerous heat will build into central Illinois by the middle of this week with daily afternoon highs in the 90s and heat index values ranging from 100 to 110. Additional thunderstorm chances are forecast for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:54 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 36 min |
| Aug 1, 3:19 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 26 min |
| Aug 1, 3:45 AM CDT | Special Weather Statement | ILX | Fulton | 45 min |
| Aug 1, 4:02 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 28 min |
| Aug 1, 4:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Tazewell | 44 min |
| Aug 1, 5:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 34 min |
| Aug 1, 5:48 AM CDT | Special Weather Statement | ILX | Douglas | 27 min |
| Aug 1, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 44 min |
| Aug 1, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 63 min |
| Aug 1, 4:53 PM CDT | Flash Flood Warning | ILX | Jasper, Richland | 10 hr |
| Aug 1, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 67 min |
| Aug 1, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 46 min |
| Aug 1, 6:46 PM CDT | Flash Flood Warning | ILX | Crawford, Lawrence | 6 hr |
| Aug 1, 6:46 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.